30 answers

Bad Diaper Rash While Taking Antibiotics !!

where to begin..we have all been sick since 2 month of and on and my 13 month old got a double ear infection with double pink eye and is taking antibiotics for it.On top of that he came down with the flu 3 days later !not to mention the rest of the family...., well he had diarreah the first 5 days and started a bad diaper rash with little bumps all over, I use diaper cream and powder(to keep the moisture away), it does get better rather fast, but then he poops all the time and it gets worse again. He woke up every 2 hours last night crying and was better after I changed his diaper, which seems to be very painful and he cries even before I open the diaper !Does anyone have good advise or a wonder for me ?thanks

What can I do next?

So What Happened?™

THANK YOU SO MUCH LADIES !! After reading the responses, I immediately called the doc for an appointment and you were all right, it is a yeast infection !!Unfortunately the antibiotics (omnicef) did not clear up the ear infection/pink eye at all !!!! He was injectetd with an antibiotic for 3 days now and for the bottom the doctor said to use a combination of 3 creams Cortison cream (only for 2 days)antifungul and a zinc rich cream like desitin, it has not done much yet, so I went back and asked for the Nystatin and got it today, so I will go buy it and hope it works better.Thank you all so much, I am glad there are so many suggestions, and I will keep all the remedies in writing, so next time, I know what to do need something for a diaper rash, I will have plenty to choose from. Thanks, never thought of yeast....

Featured Answers

My son went through the same thing while on antibiotics for ear infections. My Pediatrician said to use the Lotrimum AF twice a day. Use a small amount of the Lotrimum and put on desitin on top of that so it acts as a barrier. It cleared up my son's rash in two days.

Good Luck!

Hello,
Have you tried Triple Past diaperrash ointment, it can be bought pretty much anywhere you can get other products. It can be alittle pricey, like $9 a tube but it is so worth it. This is the only thing I will use for my kids, I have used it with 3 of my 5 and it was because I did not know about it with my oldest 2, it is amazing stuff.

I just went through this with my grandson last month. He is 5 months old and got sick with diarrhea and got a bad diaper rash. He just sreamed when we changed him. I used Destin and A & D ointment and it would not clear up. We took hom to the dr and found out that he had a yeast infection. The dr said that yeast love to live in places that are warm and moist and that is why babies get yeast infections. They gave him a prescription for Nystatin and it cleared it up. You still use some kind of diaper rash cream with it.

More Answers

Hello,
Have you tried Triple Past diaperrash ointment, it can be bought pretty much anywhere you can get other products. It can be alittle pricey, like $9 a tube but it is so worth it. This is the only thing I will use for my kids, I have used it with 3 of my 5 and it was because I did not know about it with my oldest 2, it is amazing stuff.

nystatin is a good idea, but the best remedy is a combo of nystatin and a different ointment mixture. the best combo of diaper rash ointment for very painful rash is one part desitin, one part neosporin, and one part athlete's foot cream. this soothes and heals. do that in the morning and early day, then do nystatin in the afternoon and night. that should really help! antibiotics tear up my baby's bottom. :(

The same thing happened when my son was 11 months. (He's now 10 yrs.) Let your pediatrician know. Although diarrhea can be a side-effect when using antibiotics, doctors can switch to another antibiotic if your baby is having a rough time with that particular brand. My son had that reaction with Augmentum. While the doctor never called it an allergic reaction, he made a note of it, and the doctors we've had since then steer clear of prescribing Augmentum. Meanwhile, I'd also ask pediatrician about oatmeal baths and any ointment that he might be able to recommend or prescribe until you can get new antibiotic. It might have gone on too long to use an over-the-counter cream, especially until you get the diarrhea under control.

Is he on amoxycillin? If so, it may be what the call a "non-allergic" reaction. My son has had the same problem, and I now I ask them to give him something else for antibiotics. There are other drugs he can take, such as omnicef or zithromax, that work just as well without the rash. In the meantime, when my kids have had bad diaper rash, my pediatrician recommended doing this: First put on a ton of diaper rash cream. Any of them will work, they all have zinc oxide as the main ingredient. After you get a really white coat, put on a layer of vasoline over top of the diaper rash cream. This locks in the medicine, and helps it work faster.

This what I had to do to survive my now 19 months old bad diaper rashes...Try giving him a warm bath with some baking soda added to the water. Do this in the morning and in the evening before he goes to bed. I used Bourdeaux's Butt Paste...(Target) on my daughter's bottom. I swear it is the best thing on the market. It is a bit pricy..but it WORKS...make sure you change him EVERY time he wets for the next couple of days until his skin begins to heal...and yes this means getting up in the middle of the night to do so..Good Luck...T.

My peditrican recommended that I have my little one eat yogurt to help restore the digestive tracts normal bacteria level. That helped a little. My coworker told me instead of using diaper rash cream (my little one would scream every time I changed her diaper and especially when I put diaper rash cream on - no matter what kind) to use A and D ointment. That worked wonders and it didn't hurt. Make sure you get the original kind, not the diaper rash kind. It is like thick vaseline and stays on even through explosions.

S., I have no tricks to offer just a lot of sympathy. My 18 mo old has been sick for over 3 weeks, first a virus, then a stomach flu (which also hit the entire family), now an ear infection and bronchitis. she's on antibiotics and one of the side effects is loose stool and diaper rash. Hang it there- spring is coming and hopefully everyone will get healthy again!

It is probably a yeast infection diaper rash, you'll have to go tthe dr unless you have any Nystatin cream /ointment around the house. Trick is to let the bottom dry put on the Nystatin, let it dry, then put on the desitin......That way when they poop the poop sticks to the desitin not the rash so much. You'll need to use it everytime he poops, up to 4-5 times a day, for a few days. Just make sure his skin is clear. Oh and give him a luke warm bath every night before bed, during treatment.

Hang in there!
R.

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.